Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 166, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Jul 25, 2004, 4:02 PM CDT for Brazos County, Grimes County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2004, 4:02 PM CDT (21:02 UTC)
- Expired
- Jul 25, 2004, 4:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
Counties Brazos County, TX, Grimes County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.0 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 701 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KHGX 252102 SVRHOU TXC041-185-252145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 402 PM CDT SUN JUL 25 2004 THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BRAZOS COUNTY IN SOUTHEAST TEXAS GRIMES COUNTY IN SOUTHEAST TEXAS * UNTIL 445 PM CDT * AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 6 MILES WEST OF CARLOS. THIS STORM WAS DRIFTING NORTHWEST. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE... OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3063 9597 3081 9624 3063 9635 3051 9611 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 1:12 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jul 25, 1:12 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 112 PM CDT SUN JUL 25 2004 .DISCUSSION... SE TX WILL REMAIN IN A WEAK TROUGHY PATTERN ALOFT THROUGH THE FORECAST PERIOD. THE MAIN FORECAST FOCUS CHALLENGES ARE RAIN CHANCES AND TEMPERATURES. THE BEST RAIN CHANCES LOOK TO OCCUR LATE THIS AFTERNOON INTO THE EVENING...MONDAY...THEN WEDNESDAY AND DAYS FOLLOWING. THE MID AND UPPER LEVEL RIDGE OVER THE AREA TODAY WAS BEING CARVED OUT A BIT WITH A TROUGH ACROSS THE SOUTHERN PLAINS. THE WEAK FRONT AT THE SURFACE SHOULD HELP PROVIDE SOME LOW-LEVEL FOCUS FOR THUNDERSTORMS INTO THE EVENING. THE ACTIVITY WAS ALREADY BEGINNING AS THE CAP ALOFT HAS BEEN ERODED AS THE CONVECTIVE TEMPERATURE WAS REACHED. MONDAY THE WESTERLY TROUGH TO THE NORTH WILL BE AIDED BY AN EASTERLY WAVE MOVING INTO THE NORTHWESTERN GULF OF MEXICO. THOSE TWO FACTORS JOINING WITH THE WEAK FRONTAL ZONE SHOULD HELP BETTER RAIN CHANCES. THINK THAT A COMPROMISE BETWEEN THE WETTER GFS AND DRIER ETA IS STILL THE BETTER WAY TO GO. THE ETA MODEL IS THEN SUGGESTING SOME DRIER AIR MOVING OVERHEAD TUESDAY. EVEN THOUGH THE GFS IS MUCH WETTER...FEEL THAT A COMPROMISE TOWARD THE ETA IS MORE REASONABLE GIVEN THAT THE WEAK FRONTAL ZONE SHOULD PUSH SOUTHWARD A BIT IN THE WAKE OF THE SHORTWAVE TROUGH MOVING OUT OF THE PLAINS INTO THE GREAT LAKES. THEREAFTER... SOME RAIN CHANCES SHOULD LINGER FOR THE REMAINDER OF THE WEEK WITH THE WEAKNESS IN THE RIDGE AXIS ALOFT AND ANOTHER TROPICAL WAVE APPROACHING FROM THE EAST. WILL UP POPS A BIT MONDAY TO REFLECT A COMPROMISE BETWEEN THE ETA AND GFS. MORE CLOUD ON COVER MONDAY ALSO RELATES TO LOWER DAYTIME HIGH TEMPERATURES. EXPECT THESE TO RECOVER BY TUESDAY. PL-40 33 && .HGX WATCHES/WARNINGS/ADVISORIES... NONE. && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 72 91 70 93 73 / 30 50 30 20 20 HOUSTON(IAH) 75 89 72 93 74 / 40 50 30 20 20 GALVESTON (GLS) 80 88 78 88 79 / 40 50 30 30 20 &&
Hazardous weather outlook, Jul 25, 6:45 AM CDT, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 645 AM CDT SUN JUL 25 2004 TXZ163-164-176>179-195>200-210>214-226-227-235>238-261200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY- POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 645 AM CDT SUN JUL 25 2004 .DAY ONE...TODAY AND TONIGHT. A WEAK COOL FRONT WILL BE MOVING THROUGH SOUTHEAST TEXAS TODAY AND PULL UP NEARLY STATIONARY BY THE COAST TONIGHT. DEEP MOISTURE ALREADY IN PLACE WILL COMBINE WITH THIS FRONT AND DAYTIME HEATING TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS. DUE TO LIGHT UPPER LEVEL WINDS...STORMS THAT DO DEVELOP WILL BE SLOW MOVING AND LOCALIZED 2 TO 3 INCH RAINFALL ACCUMULATIONS ARE POSSIBLE UNDER THE STRONGER STORMS. THOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED... PULSE SEVERE STORMS CAPABLE OF PRODUCING DOWNBURST WINDS ARE NOT OUT OF THE QUESTION ACROSS THE SOUTHERN HALF OF SOUTHEAST TEXAS WHERE TEMPERATURES WILL CLIMB A LITTLE HIGHER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE COOL FRONT WILL SHOULD MEANDER BETWEEN THE INTERSTATE 10 CORRIDOR AND THE NEARSHORE GULF WATERS THROUGH LATE TUESDAY PROVIDING A FOCUS FOR ADDITIONAL RAINFALL. SLOW STORM MOTIONS ARE EXPECTED AT LEAST THROUGH MONDAY...SO LOCALIZED HEAVY RAINFALL WILL REMAIN A POSSIBILITY. THE FRONT WILL GRADUALLY WASH OUT LATE TUESDAY AND WEDNESDAY...BUT AN UPPER LEVEL TROUGH WILL LINGER ACROSS CENTRAL AND EAST TEXAS FOR THE SECOND HALF OF THE WEEK. THIS WILL ALLOW SCATTERED...MAINLY AFTERNOON AND EVENING THUNDERSTORMS TO DEVELOP EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 2:01 PM CDT | Severe Thunderstorm Warning | HGX | Polk | 44 min |
| Jul 25, 2:21 PM CDT | Severe Thunderstorm Warning | HGX | Montgomery | 39 min |
| Jul 25, 2:47 PM CDT | Severe Thunderstorm Warning | HGX | Polk | 43 min |
| Jul 25, 3:10 PM CDT | Severe Thunderstorm Warning | HGX | Waller, Washington | 50 min |
| Jul 25, 3:15 PM CDT | Severe Thunderstorm Warning | HGX | Harris | 45 min |
| Jul 25, 5:29 PM CDT | Special Marine Warning | HGX | 61 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.